All that I'm reading about lexapro is the side effect of weight gain! Are there any people who have not experienced weight gain? My doctor just put me on 10mg of Lexapro a day for anxiety. I've worked hard to get into the shape I'm currently in (lost 30lbs last year). I workout regularly, exercise, and eat healthy...but I'm really concerned about gaining weight. If you've been taking this drug and haven't experienced any weight gain...I want to hear from you!
I took Lexapro and gained a small bit of weight BUT I was scared to return to my normal work out routine because I thought (still do) that something was wrong with my heart. That is why it was prescribed, because my tests were normal so they told me anxiety was the cause of my chest discomfort. I don't think I would have gained weight if I would have continued to work out regularly like I had before. Also, I have a friend who was on 40mg (YES 40mg!!!) and never gained an ounce. Not one.
I read alot about Lexapro and weight gain before I started it too. I have said before that I think you'll read more negative than positive about drugs like these because the people who don't gain weight and are doing well on it, don't come online to talk about it. It is hard to find positive things about a number of drugs for that reason. In my opinion only!!
If you take it and notice that you're gaining weight, exercise more or talk with your doctor. My friend that was on 40mg (she's a nurse) had seen quite of number of patients who had NOT gained weight. She did hear that alot of people experienced an increase in appetite on the Lexapro--doesn't always have to equal weight gain. Make the foods count.
This is to comment on your comment on the lexapro withdrawl (withdrawal) post. I started taking Lexapro at 10mg and immediately went to 5 because the symptoms were so horrible. I was told by my pharmacist that it can take up to 14 days to get rid of the initial symptoms. My first 8 days were awful and I cried a lot-I felt worse than before I started it. But it slowly got better and I felt basically no problems the nine months I was on it. I tapered off in about 6 weeks and I would do it slower next time but it wasn't too bad either.
I have been taking Lexapro for about 8 months and there has been no change in my weight whatsoever. I had a good diet and exercise regimen before I started and I never changed it, it even improved because of being happier, and wanting to spend more time on my feet. Unfortunately antidepressants caused a pretty ugly mixed state of Bipolar Depression, which I didn't realize I had, I always thought that the good moods were a remission, so I am tapering off Lexapro and will look into mood stabilizer options.
My suggestion is, stay on your feet, wear comfortable shoes, so that you can walk places and treat yourself with eating well - lots of veggies, fruit, whole grains, fish and lean meats and you should be fine!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.